Asymptotic solutions for the asymmetric flow in a channel with porous retractable walls under a transverse magnetic field

Hongxia Guo, Ping Lin, Lin Li

Research output: Contribution to journalArticle

2 Citations (Scopus)
104 Downloads (Pure)

Abstract

The self-similarity solutions of the Navier-Stokes equations are constructed for an incompressible laminar flow through a uniformly porous channel with retractable walls under a transverse magnetic field. The flow is driven by the expanding or contracting walls with different permeability. The velocities of the asymmetric flow at the upper and lower walls are different in not only the magnitude but also the direction. The asymptotic solutions are well constructed with the method of boundary layer correction in two cases with large Reynolds numbers, i.e., both walls of the channel are with suction, and one of the walls is with injection while the other one is with suction. For small Reynolds number cases, the double perturbation method is used to construct the asymptotic solution. All the asymptotic results are finally verified by numerical results.

Original languageEnglish
Pages (from-to)1147-1164
Number of pages18
JournalApplied Mathematics and Mechanics (English Edition)
Volume39
Issue number8
Early online date7 Jun 2018
DOIs
Publication statusPublished - Aug 2018

Keywords

  • asymmetric flow
  • asymptotic solution
  • laminar flow
  • magnetic field
  • porous and retractable channel

Fingerprint Dive into the research topics of 'Asymptotic solutions for the asymmetric flow in a channel with porous retractable walls under a transverse magnetic field'. Together they form a unique fingerprint.

  • Cite this